Our expert says:
There is no reason why the removal of your gallbladder should cause weight gain. I looked up the various medications you are taking in my copy of MIMS, and the following weight-related side-effects are listed for 2 of them: Cipramil - weightloss or gain; Estrofem - weight changes; so it is possible that one or both of these medications is contributing to weight gain and inability to lose weight. It is also possible that you cannot exercise because of the Barlow's syndrome which would contribute to weight gain. Depression can also cause weight gain and needs to be treated if this should be the case. Finally there is the factor of age - individuals tend to gain about 1 kg per year after the age of 40 because their basic metabolism slows down. Your diet should help you lose weight as it is low in fat and energy. Discuss the possible role of the medications in your inability to lose weight with the prescribing dr to see if he/she can change the dose or the medication. If possible you should as the dr if you are allowed to do some form of activity like going for walks or swimming, but only do exercise if the dr gives permission.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.